Posted by: Yvn | 2011-07-07

Hormone Replacement

All through my life I suffered with headaches especially when menstruating.
at the age of 50 I had a hysterectomy but still have my ovaries.
After the op I started to swell especially my breasts and face.
I was put on Estrofem for about 5 years and in this time was totally headache free, the bloating of my head and breasts reduced.
Then the doc put me on Gel estrogen and the headaches returned and the bloating returned.
I went back onto Estrofem but a lower dose of 1mg. And headaches went away so did the bloating.
I have been on them again for 2 years with no headaches or bloating.
But a month ago I tried to come off cold turkey and the headaches returned again.
I would like to understand what is it that causes these headaches that I had before the hysterectomy and before HRT and why do they go away when I am on Estrofem:
I know this may be a gynaecology ques by gynae doc takes very long to reply.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Your headaches were most probably caused by a lack of oestrogen which the body stops to produce when you are nearing menopause or after surgical menopause. Estrofem replaces oestrogen and relieves the symptoms caused by the lack thereof. If you choose to continue using Estrofem, you will have to have a yearly mammogram done, as Estrofem increases the risk for breast cancer.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.